Alert archive / Washington / Wind Advisories in 2013

Wind Advisory 4, NWS Seattle, WA

February 24, 2013San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Feb 24, 2013, 4:26 AM PST for San Juan County, Washington. It took effect at Feb 24, 2013, 12:00 PM PST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2013, 4:26 AM PST (12:26 UTC)
In effect from
Feb 24, 2013, 12:00 PM PST
Expired
Feb 25, 2013, 8:57 AM PST
In force
21 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 0.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2013-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2013-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

367 
WWUS76 KSEW 241226
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
426 AM PST SUN FEB 24 2013

.A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE
COAST AND NORTH INTERIOR OF WASHINGTON THIS AFTERNOON AND TONIGHT.

WAZ001-503-506-510-516-517-250030-
/O.NEW.KSEW.WI.Y.0004.130224T2000Z-130225T1200Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST-
426 AM PST SUN FEB 24 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 4 AM PST MONDAY.

* SOME AFFECTED LOCATIONS...NORTH AND CENTRAL WASHINGTON
  COAST...AND THE NORTH INTERIOR OF WESTERN WASHINGTON.

* TIMING...SOUTHEAST WINDS WILL INCREASE TODAY...PEAKING IN
  STRENGTH IN MOST AREAS THIS EVENING. GUSTY WEST WINDS WILL
  DEVELOP ALONG THE STRAIT OF JUAN DE FUCA AND IN THE ADMIRALTY
  INLET AREA BEHIND THE FRONT LATE TONIGHT AND MONDAY.

* WIND...SOUTHEAST WINDS LOCALLY INCREASING TO 20 TO 35 MPH WITH
  GUSTS TO 50 MPH THIS AFTERNOON AND TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
6 follow-up statements
907 
WWUS76 KSEW 241850
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1050 AM PST SUN FEB 24 2013

.A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE
COAST AND NORTH INTERIOR OF WASHINGTON THIS AFTERNOON AND
TONIGHT. WINDY CONDITIONS WILL SPREAD ACROSS ALL OF THE WESTERN
WASHINGTON LOWLANDS ALONG AND BEHIND THE FRONT LATE TONIGHT THROUGH
MONDAY MORNING.

WAZ504-505-507>509-511-512-514-515-250300-
/O.EXB.KSEW.WI.Y.0004.130225T0700Z-130225T2000Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
1050 AM PST SUN FEB 24 2013

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON PST
MONDAY. 

* SOME AFFECTED LOCATIONS...SEATTLE...EVERETT...TACOMA...OLYMPIA...
  SHELTON...AND PORT ANGELES.

* TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE WITH A FRONT
  THAT MOVES ACROSS THE AREA LATE THIS EVENING. WINDS WILL SHIFT
  TO WESTERLY AROUND THE STRAIT OF JUAN DE FUCA AND IN THE SOUTH
  INTERIOR BEHIND THE FRONT MONDAY MORNING. STRONGEST WINDS WILL
  BE LATE TONIGHT AND MONDAY MORNING.

* WIND...SOUTHWEST WINDS RISING TO 15 TO 30 MPH WITH GUSTS TO 50
  MPH LATE TONIGHT THROUGH MONDAY MORNING. WINDS WILL SHIFT TO
  WESTERLY AROUND THE STRAIT OF JUAN DE FUCA EARLY MONDAY MORNING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ001-503-506-510-516-517-250300-
/O.EXT.KSEW.WI.Y.0004.130224T2000Z-130225T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST-
1050 AM PST SUN FEB 24 2013

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST MONDAY...

* SOME AFFECTED LOCATIONS...NORTH AND CENTRAL WASHINGTON COAST...
  AND THE NORTH INTERIOR OF WESTERN WASHINGTON. 

* TIMING...SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON AND
  EVENING...THEN WILL SHIFT TO WEST TO SOUTHWEST LATE TONIGHT INTO
  EARLY MONDAY MORNING. STRONGEST WINDS WILL BE ALONG AND BEHIND
  THE FRONT LATE TONIGHT THROUGH MONDAY MORNING.

* WIND...SOUTHEAST WINDS LOCALLY INCREASING TO 20 TO 35 MPH WITH
  GUSTS TO 50 MPH TONIGHT. WINDS WILL SHIFT TO SOUTHWEST TO WEST
  LATE TONIGHT INTO MONDAY MORNING. 

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WEATHER.GOV/SEATTLE
396 
WWUS76 KSEW 242249
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
249 PM PST SUN FEB 24 2013

.A VIGOROUS FRONTAL SYSTEM WILL BRING WINDY CONDITIONS TO THE
COAST AND NORTH INTERIOR OF WASHINGTON TONIGHT. WINDY CONDITIONS
WILL SPREAD ACROSS ALL OF THE WESTERN WASHINGTON LOWLANDS ALONG
AND BEHIND THE FRONT LATE TONIGHT THROUGH MONDAY MORNING.

WAZ001-503-506-510-516-517-250700-
/O.EXT.KSEW.WI.Y.0004.000000T0000Z-130226T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST-
249 PM PST SUN FEB 24 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST MONDAY...

* SOME AFFECTED LOCATIONS...NORTH AND CENTRAL WASHINGTON COAST...
   AND THE NORTH INTERIOR OF WESTERN WASHINGTON. 

* TIMING...SOUTHEAST WINDS WILL INCREASE THIS EVENING...THEN WILL
  SHIFT TO WEST TO SOUTHWEST LATE TONIGHT INTO EARLY MONDAY
  MORNING. STRONGEST WINDS WILL BE ALONG AND BEHIND THE FRONT LATE
  TONIGHT THROUGH MONDAY MORNING.

* WIND...SOUTHEAST WINDS LOCALLY INCREASING TO 20 TO 35 MPH WITH
  GUSTS TO 55 MPH TONIGHT. WINDS WILL SHIFT TO SOUTHWEST TO WEST
  LATE TONIGHT INTO MONDAY MORNING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ504-505-507>509-511-512-514-515-250700-
/O.EXT.KSEW.WI.Y.0004.130225T0700Z-130226T0000Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
249 PM PST SUN FEB 24 2013

...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 PM
PST MONDAY...

* SOME AFFECTED LOCATIONS...SEATTLE...EVERETT...TACOMA... 
  OLYMPIA... SHELTON...AND PORT ANGELES. 

* TIMING...SOUTH TO SOUTHWEST WINDS WILL INCREASE WITH A FRONT
  THAT MOVES ACROSS THE AREA LATE THIS EVENING. WINDS WILL SHIFT
  TO WESTERLY AROUND THE STRAIT OF JUAN DE FUCA AND IN THE SOUTH
  INTERIOR BEHIND THE FRONT LATE TONIGHT INTO MONDAY MORNING.
  STRONGEST WINDS WILL BE LATE TONIGHT AND MONDAY MORNING.

* WIND...SOUTHWEST WINDS RISING TO 20 TO 30 MPH WITH GUSTS TO 55 MPH
  LATE TONIGHT THROUGH MONDAY MORNING. WINDS WILL SHIFT TO
  WESTERLY AROUND THE STRAIT OF JUAN DE FUCA EARLY MONDAY MORNING.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WEATHER.GOV/SEATTLE
550 
WWUS76 KSEW 250519
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
919 PM PST SUN FEB 24 2013

.A STRONG COLD FRONT WILL BRING WINDY CONDITIONS TO WESTERN
WASHINGTON TONIGHT AND MONDAY MORNING. 

WAZ504-505-507>509-511-512-514-515-251330-
/O.CON.KSEW.WI.Y.0004.130225T0700Z-130226T0000Z/
SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-
919 PM PST SUN FEB 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* SOME AFFECTED LOCATIONS...SEATTLE...EVERETT...TACOMA... 
  OLYMPIA... SHELTON...AND PORT ANGELES. 

* TIMING...SOUTH WINDS WILL INCREASE AS A STRONG FRONT MOVES
  THROUGH WESTERN WASHINGTON TONIGHT. WINDS WILL SHIFT TO WEST IN
  THE STRAIT OF JUAN DE FUCA AND IN THE SOUTH INTERIOR BEHIND THE
  FRONT LATE TONIGHT INTO MONDAY MORNING. THE STRONGEST WINDS WILL
  BE AFTER MIDNIGHT THROUGH ABOUT THE MIDDLE OF MONDAY MORNING.

* WIND...SOUTHERLY WINDS RISING TO 20 TO 30 MPH WITH GUSTS TO 55
  MPH OVERNIGHT THROUGH ABOUT MID MONDAY MORNING. WINDS WILL SHIFT
  TO WEST IN THE STRAIT OF JUAN DE FUCA BETWEEN MIDNIGHT AND 3 AM.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ001-503-506-510-516-517-251330-
/O.CON.KSEW.WI.Y.0004.000000T0000Z-130226T0000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST-
919 PM PST SUN FEB 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* SOME AFFECTED LOCATIONS...NORTH AND CENTRAL WASHINGTON COAST...
   AND THE NORTH INTERIOR OF WESTERN WASHINGTON. 

* TIMING...SOUTHERLY WINDS WILL INCREASE AND THEN SHIFT TO WEST ON
  THE COAST AROUND MIDNIGHT...AND TO A SOUTHWEST WIND LATE TONIGHT
  IN THE NORTH INTERIOR. 

* WIND...SOUTHERLY WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH
  TONIGHT. WINDS WILL SHIFT TO WEST ON THE COAST AROUND MIDNIGHT
  AND TO SOUTHWEST AROUND THE SAN JUANS AND IN THE NORTH INTERIOR
  LATE TONIGHT.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
253 
WWUS76 KSEW 251218
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
418 AM PST MON FEB 25 2013

.STRONG ONSHORE FLOW WILL DEVELOP ACROSS WESTERN WASHINGTON TODAY
IN THE WAKE OF THE VIGOROUS FRONT THAT MOVED THROUGH THE AREA
OVERNIGHT. THE STRONGEST WINDS WILL OCCUR NEAR THE EAST ENTRANCE
TO THE STRAIT OF JUAN DE FUCA WHICH INCLUDES THE ADMIRALTY INLET
AREA...WESTERN SKAGIT COUNTY...AND THE SAN JUAN ISLANDS.

WAZ503>505-507>509-511-512-514>517-251330-
/O.CAN.KSEW.WI.Y.0004.000000T0000Z-130226T0000Z/
WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY-
SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
418 AM PST MON FEB 25 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

WINDY CONDITIONS WILL PREVAIL TODAY...WITH LOCAL SUSTAINED WINDS
OF 30 MPH AND GUSTS TO 40 MPH.

$$

WAZ001-506-510-252030-
/O.CON.KSEW.WI.Y.0004.000000T0000Z-130226T0000Z/
SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
418 AM PST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* SOME AFFECTED LOCATIONS...NORTH INTERIOR OF WESTERN
  WASHINGTON...ESPECIALLY THE LAND AREAS NEAR THE EAST ENTRANCE TO
  THE STRAIT OF JUAN DE FUCA SUCH AS WHIDBEY ISLAND...FIDALGO
  ISLAND...AND THE SAN JUAN ISLANDS.

* TIMING...WESTERLY WINDS WILL PEAK MIDDAY TODAY.

* WIND...WESTERLY WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
130 
WWUS76 KSEW 251619
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
819 AM PST MON FEB 25 2013

.STRONG ONSHORE FLOW WILL DEVELOP ACROSS WESTERN WASHINGTON TODAY
IN THE WAKE OF THE VIGOROUS FRONT THAT MOVED THROUGH THE AREA
OVERNIGHT. THE STRONGEST WINDS WILL OCCUR NEAR THE EAST ENTRANCE
TO THE STRAIT OF JUAN DE FUCA WHICH INCLUDES THE ADMIRALTY INLET
AREA...WESTERN SKAGIT COUNTY...THE SAN JUAN ISLANDS. GUSTY WINDS
WINDS WILL ALSO OCCUR FURTHER NORTH INTO WESTERN WHATCOM COUNTY
THROUGH MIDDAY.

WAZ503-252100-
/O.EXB.KSEW.WI.Y.0004.000000T0000Z-130225T2100Z/
WESTERN WHATCOM COUNTY-
819 AM PST MON FEB 25 2013

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 

* SOME AFFECTED LOCATIONS...BELLINGHAM.

* TIMING...SOUTHWESTERLY WINDS WILL PEAK MIDDAY TODAY.

* WIND...SOUTHWESTERLY WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$

WAZ001-506-510-260000-
/O.CON.KSEW.WI.Y.0004.000000T0000Z-130226T0000Z/
SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
819 AM PST MON FEB 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* SOME AFFECTED LOCATIONS...NORTH INTERIOR OF WESTERN 
  WASHINGTON...ESPECIALLY THE LAND AREAS NEAR THE EAST ENTRANCE 
  TO THE STRAIT OF JUAN DE FUCA SUCH AS WHIDBEY ISLAND...FIDALGO 
  ISLAND...AND THE SAN JUAN ISLANDS. 

* TIMING...WESTERLY WINDS WILL PEAK MIDDAY TODAY.

* WIND...WESTERLY WINDS 20 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN BREAK SMALL TREE BRANCHES AND 
  CAUSE LOCAL POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY.

&&

$$
095 
WWUS76 KSEW 251657
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
857 AM PST MON FEB 25 2013

.STRONG ONSHORE FLOW WILL CONTINUE TODAY BEHIND A COLD FRONT. HIGH
WINDS WILL OCCUR THROUGH MIDDAY AT THE EAST ENTRANCE TO THE STRAIT
OF JUAN DE FUCA WHICH INCLUDES THE ADMIRALTY INLET AREA...WESTERN
SKAGIT COUNTY...AND WHATCOM COUNTY.

WAZ503-252100-
/O.UPG.KSEW.WI.Y.0004.000000T0000Z-130225T2100Z/
/O.NEW.KSEW.HW.W.0001.130225T1657Z-130225T2100Z/
WESTERN WHATCOM COUNTY-
857 AM PST MON FEB 25 2013

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* SOME AFFECTED LOCATIONS...BELLINGHAM.

* TIMING...SOUTHWESTERLY WINDS WILL PEAK THROUGH MIDDAY TODAY.

* WIND...SOUTHWESTERLY WINDS 30 TO 45 MPH WITH LOCAL GUSTS TO 65 MPH.

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER
  OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING.

&&

$$

WAZ001-506-510-252100-
/O.UPG.KSEW.WI.Y.0004.000000T0000Z-130226T0000Z/
/O.NEW.KSEW.HW.W.0001.130225T1657Z-130225T2100Z/
SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-ADMIRALTY INLET AREA-
857 AM PST MON FEB 25 2013

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

* SOME AFFECTED LOCATIONS...NORTH INTERIOR OF WESTERN 
  WASHINGTON...ESPECIALLY THE LAND AREAS NEAR THE EAST ENTRANCE 
  TO THE STRAIT OF JUAN DE FUCA SUCH AS WHIDBEY ISLAND...FIDALGO 
  ISLAND...AND THE SAN JUAN ISLANDS. 

* TIMING...WESTERLY WINDS WILL PEAK THROUGH MIDDAY TODAY.

* WIND...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60
  MPH.

* IMPACTS...WINDS THIS STRONG CAN DOWN TREES AND CAUSE POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS WIND EVENT IS IMMINENT
OR OCCURRING.

&&

$$
WEATHER.GOV/SEATTLE
MERCER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:00 AM PST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 24, 3:00 AM PST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST SUN FEB 24 2013

.SYNOPSIS...A WARM FRONT WILL BRUSH WESTERN WASHINGTON TODAY AS IT
MOVES INTO BRITISH COLUMBIA. A VIGOROUS COLD FRONT WILL CROSS THE
AREA TONIGHT FOR WINDY CONDITIONS AT THE COAST AND NORTH INTERIOR
AND SNOW IN THE MOUNTAINS. COOL MOIST ONSHORE FLOW WILL FOLLOW THE
FRONT MONDAY FOR LOWLAND SHOWERS AND MOUNTAIN SNOW. WEAKER FRONTS
WILL KEEP RAIN IN THE FORECAST THROUGH AT LEAST THURSDAY.

&&

.SHORT TERM...A WEAK UPPER RIDGE MOVED INTO WESTERN WASHINGTON
OVERNIGHT...GIVING THE AREA A BREAK IN THE WEATHER. SKIES WERE
CLOUDY ACROSS THE FORECAST AREA AT 2 AM...WITH LIGHT RAIN MORE OR
LESS LIMITED TO THE NORTH COAST.

THE WARM FRONT OF THE NEXT PACIFIC FRONTAL SYSTEM WILL REACH THE
AREA TODAY. THE CORE OF THE WARM FRONT WILL MOVE INTO VANCOUVER
ISLAND...SO ITS PRECIPITATION WILL BE MAINLY ALONG THE COAST...
OLYMPICS...NORTH INTERIOR...AND NORTH CASCADES TODAY. THE COLD FRONT
WILL MOVE THROUGH TONIGHT...AND IT WILL BE A STRONGER FEATURE WITH A
1002 MB SURFACE LOW MOVING ACROSS SOUTHERN BRITISH COLUMBIA. THE
UPPER TROUGH WILL FOLLOW THE FRONT ON MONDAY...WITH COOL MOIST
ONSHORE FLOW.

SOUTHEASTERLY PRESSURE GRADIENTS WILL INCREASE ACROSS WESTERN
WASHINGTON TODAY AND TONIGHT AS THE SYSTEM BEGINS TO MOVE
THROUGH...WITH FAIRLY STRONG SOUTHWEST GRADIENTS BEHIND IT. WE WILL
GO WITH A MARGINAL WIND ADVISORY FOR THE COAST AND NORTH INTERIOR
ZONES FOR THIS AFTERNOON AND TONIGHT. THERE WILL ALSO BE STRONG
WESTERLIES IN THE STRAIT OF JUAN DE FUCA LATER TONIGHT AND MONDAY.

THE SNOW LEVEL WILL RISE TO AROUND 3500 FT AS THE WARM SECTOR MOVES
THROUGH TONIGHT...THEN FALL TO AROUND 2000 FT BEHIND THE COLD FRONT
ON MONDAY. MOUNT BAKER AND PARADISE WILL LIKELY RECEIVE SNOWFALL IN
THE 12 TO 17 INCH RANGE TONIGHT AND MONDAY...AND WE WILL POST A
WINTER WEATHER ADVISORY FOR THAT. STEVENS PASS WILL PROBABLY GET 7
TO 11 INCHES OF SNOW...WITH PROBABLY LESS THAN A HALF FOOT AT
SNOQUALMIE PASS. HURRICANE RIDGE IN THE OLYMPICS SHOULD GET
SOMETHING LIKE 6 TO 10 INCHES.

RAINFALL OVER THE INTERIOR LOWLANDS SHOULD BE GENERALLY LIGHT TODAY
AND COVERAGE MIGHT BE SPOTTY...BUT MORE RAIN WILL FALL TONIGHT WITH
THE COLD FRONT. SHOWERS WILL FOLLOW MONDAY IN MOIST ONSHORE FLOW...
AND A PUGET SOUND CONVERGENCE ZONE WILL PROBABLY FORM AS THE UPPER
TROUGH ARRIVES.

THE UPPER TROUGH WILL MOVE QUICKLY EAST OF THE CASCADES MONDAY
NIGHT...AND SHOWERS WILL TAPER OFF ACROSS THE FORECAST AREA. ANOTHER
WEAK UPPER RIDGE WILL PROGRESS INLAND TUESDAY FOR A MAINLY DRY DAY.
THE LEADING EDGE OF THE NEXT FRONTAL SYSTEM COULD BRING RAIN TO THE
COAST BY THE END OF THE DAY TUESDAY...AND THE CLOUDS AHEAD OF THE
SYSTEM SHOULD KEEP SKIES MOSTLY CLOUDY OVER THE INTERIOR. IT SHOULD
MOVE INLAND AS A RELATIVELY WEAK FRONT ON TUESDAY NIGHT.   MCDONNAL

.LONG TERM...THE WEAK FRONTAL SYSTEM THAT ARRIVES TUESDAY NIGHT WILL
BE EXITING THE REGION ON WEDNESDAY...AND AN UPPER RIDGE WILL START
BUILDING OVER THE AREA. SCATTERED AND MOSTLY LIGHT SHOWERS WILL
LINGER OVER THE AREA. FOR THE PAST FEW DAYS...THE MODELS HAVE AGREED
THAT FRONTAL SYSTEMS REACHING WESTERN WASHINGTON DURING THE LATER
PART OF THE WEEK AND NEXT WEEKEND WILL BE PROGRESSIVELY WEAKER AS A
LARGE SCALE UPPER RIDGE BUILDS. RUN-TO-RUN CONTINUITY IS RATHER POOR
THOUGH...AND FORECAST CONFIDENCE REGARDING SPECIFIC DAYS IS NOT VERY
GOOD. IN PARTICULAR...THE MOST RECENT RUN OF THE EUROPEAN MODEL
CASTS DOUBT ON THE FORECAST FOR A PARTLY SUNNY AND WARMER DAY
SATURDAY. OF COURSE THE NEXT RUN OF THE MODELS MIGHT SAY SOMETHING
DIFFERENT...AND UNCERTAINTY IS CERTAINLY TOO LARGE FOR ANY CHANGES
TO THE EXTENDED FORECAST.   MCDONNAL

&&

.HYDROLOGY...RIVER FLOODING IS NOT EXPECTED THE NEXT 7 DAYS.
MCDONNAL

&&

.AVIATION...WESTERLY FLOW ALOFT AND LOW-LEVEL SOUTHERLY WINDS WILL
INCREASE TODAY...THEN AN UPPER TROUGH WILL QUICKLY ZIP IN FROM THE
PACIFIC TONIGHT...PUSHING A MODERATE COLD FRONT ACROSS WRN WA. IN
ADVANCE OF THE FRONT TODAY...LOOKING FOR BKN-OVC CLOUDS AND
INCREASING S-SW LOW-LEVEL WINDS. THE AIR MASS WILL GENERALLY BE
MOIST AND STABLE THROUGH THE DAY TODAY. LIGHT RAIN DEVELOPING MOST
OF WRN WA THIS MORNING... EXCEPT WHERE SHADOWED BY OLYMPICS. RAIN
PICKING UP LATE TODAY AS COLD FRONT NEARS.

KSEA...CIGS MAINLY FROM 030-050 UNTIL COLD FROPA ARND 08Z TONIGHT.
S-SW LOW-LEVEL WINDS INCREASING TODAY. 925 MB WINDS WILL PEAK AT
50 KNOTS AROUND 06Z MON. LIGHT RAIN AT THE TERMINAL TODAY...BECOMING
MODERATE AT TIMES THIS EVENING. SHOWERY PATTERN AFTER FROPA WITH
CIGS OF 015-030...BUT THE TERMINAL COULD VERY WELL REMAIN
SHOWER-FREE EARLY MON DUE TO SHADOWING OFF OLYMPIC MTNS.   HANER

&&

.MARINE...A MODERATE COLD FRONT WILL CROSS THE WATERS TONIGHT. IN
ADVANCE OF THE FRONT...SE AND S WINDS WILL INCREASE TODAY...CAUSING
GALE AND HIGH-END SMALL CRAFT WINDS. AFTER THE FROPA THIS EVENING...
ONSHORE FLOW WILL KICK IN...WITH WESTERLY GALES THROUGH THE STRAIT
LASTING INTO MONDAY.

SURFACE HIGH PRESSURE WILL ARRIVE ON MON NIGHT...SO LIGHT WINDS WILL
PREVAIL THEN. A DISSIPATING FRONT WILL TRY TO MAKE HEADWAY INTO WRN
WA ON TUE NIGHT.        HANER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WIND ADVISORY NORTH AND CENTRAL COAST AND NORTH INTERIOR FROM
      NOON TODAY TO 4 AM PST MONDAY.
     WINTER WEATHER ADVISORY FOR THE NORTH AND CENTRAL CASCADES FROM
      4 PM THIS AFTERNOON TO 4 PM PST MONDAY.
PZ...GALE WARNING COAST...THE ENTIRE STRAIT...THE NORTHERN INLAND
      WATERS...AND ADMIRALTY INLET.
     SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL.
     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:08 PM PSTGale WarningSEW42 hr
Feb 24, 4:26 AM PSTWinter Weather AdvisorySEW25 hr

Nearby

Wind Advisories in Washington, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.